Flood, Clarion
- When
- July 26, 11:20 AM EST to 1:30 PM EST
- Where
- Clarion forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.192, -79.421 (the zone’s center; the record gives no point)
Rte 58 flooded in Licking Twp, northwest of Sligo.
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 26, 8:35 AM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
935 AM EDT MON JUL 26 2004
.SHORT TERM (REST OF TODAY THROUGH TONIGHT)...
TRAINING ECHOES WITH HEAVY RAINFALL HAS PROMPTED A FLOOD WATCH UNTIL
10 PM FOR MUCH OF THE AREA. BEST MOISTURE CONVERGENCE ACCORDING TO
ETA IN NORTHEAST PORTIONS EAST CENTRAL OHIO AND NORTHWEST PA THROUGH
THIS EVENING UNTIL SLOW MOVING LOW GOES BY. REST SAME.
&&
.PREVIOUS DISCUSSION...
THE FOLLOWING WAS ORIGINALLY ISSUED AT 235 AM EDT MON JUL 26 2004
AVIATION...
RADAR INDS RA SPREADING OVR SWRN ZONES...HOWEVER DRY LAYER JUST UNDR
700 MB AS EXHIBITED BY EVE SNDING MAY BE INHIBITING ONSET AS IND BY
THE ZZV OB. AT ANY RATE...THE LAYER SHOULD BE OVRCOME AS THE MRNG
AND SHRTWV PROGRESS...SO HAVE GRADUALLY DETEORATED CONDITIONS TO IFR
LVLS THRU DAYBREAK. LOWEST VIS/CIGS OVR THE NRN AIRPORTS BY LATE
DAY AS SFC LOW MOVS NWD.
SHORT TERM (TODAY THROUGH TUESDAY)...
SHOWERS MOVING NORTH ACROSS SOUTHERN OHIO WILL SPREAD OVER THE
FORECAST AREA TODAY KEEPING CLOUDY SKIES SHOWERS AND A RISK OF
THUNDERSTORMS. SOME PERIODS OF HEAVY DOWNPOURS ARE POSSIBLE THIS
AFTERNOON AND TONIGHT AS WARM ADVECTION PUSH INCREASES. FLOOD WATCH
MAY BE NEEDED BY TONIGHT IF SIGNIFICANT RAINFALL OCCURS TODAY.
GROUND IS PRETTY DRY RIGHT NOW AND ONE INCH OF RAIN COULD BE EASILY
ABSORBED WITH NO FLOODING PROBLEMS. AS WEAK SHORT WAVE MOVES SLOWLY
ACROSS THE OHIO VALLEY TONIGHT INTO TUESDAY SHOWERS AND SCATTERED
THUNDERSTORM WILL PERSIST. SHOWERS WILL BECOME LESS FREQUENT TUESDAY
AS UPPER SUPPORT MOVES OFF TO THE NORTHEAST.
LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...
AS SHORT WAVE MOVES EAST SHOWERS WILL END AS DRIER AIR WRAPS INTO
THE DISTRICT BY WEDNESDAY MORNING WITH DRY WEATHER AND TEMPS BELOW
NORMAL INTO FRIDAY. WARMER MORE HUMID AIR FEEDS BACK INTO THE OHIO
VALLEY FOR SATURDAY AND SUNDAY WITH A CHANCE OF AFTERNOON SHOWERS
AND THUNDERSTORMS.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH FOR ZONES OHZ039>041-048>050-057>059-068-069 TODAY
AND TONIGHT.
PA...FLOOD WATCH FOR ZONES PAZ007>009-013>016-020-022-029 TODAY AND
TONIGHT.
WV...FLOOD WATCH FOR ZONES WVZ001>004 TODAY AND TONIGHT.
&&HAZARDOUS WEATHER OUTLOOK..UPDATE NATIONAL WEATHER SERVICE PITTSBURGH PA 919 AM EDT MON JUL 26 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261318- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 919 AM EDT MON JUL 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE... TODAY... A FLOOD WATCH IS IN EFFECT UNTIL 10 PM TONIGHT FOR MUCH OF WESTERN PENNSYLVANIA...THE NORTHERN PANHANDLE OF WEST VIRGINIA...AND EAST CENTRAL OHIO. SHOWERS AND THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE THROUGH EARLY TONIGHT. FLOODING COULD RESULT FROM PERSISTENT HEAVY RAIN. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 924 AM EDT MON JUL 26 2004 PAZ014-020-021-261430- ALLEGHENY PA-BEAVER PA-BUTLER PA- 924 AM EDT MON JUL 26 2004 ...HEAVY RAINFALL... HEAVY RAINFALL WAS MOVING THOUGH BEAVER... BUTLER AND ALLEGHENY COUNTIES THIS MORNING. THE AREAS RECEIVING THE HEAVIEST RAIN SO FAR HAVE BEEN BETWEEN BEAVER AND THE PITTSBURGH INTERNATIONAL AIRPORT. THE AREA OF HEAVY RAIN WAS MOVING TO THE NORTHEAST AND WILL MOVE INTO COMMUNITIES LIKE EVANS CITY... MARS... BUTLER AND ONEIDA BY 10 PM. AS OF 9 AM THE NATIONAL WEATHER SERVICE OFFICE IN MOON TOWNSHIP HAS RECEIVED 1.86 INCHES OF RAIN A FLOOD WATCH IS POSTED FOR THE AREA. IF RAINFALL RATES EXCEED AROUND 1.75 INCH PER HOUR... FLOODING OF STREAMS AND CREEKS COULD OCCUR. PONDING OF WATER ON ROADWAYS AND IN POOR DRAINAGE AREAS IS LIKELY ALSO.
SPECIAL WEATHER STATEMENT...SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 935 AM EDT MON JUL 26 2004 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-261626- ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA- CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA- FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH- INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV- MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH- OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA- WESTMORELAND PA-WETZEL WV- 935 AM EDT MON JUL 26 2004 A FLOOD WATCH IS IN EFFECT UNTIL 10 PM TONIGHT FOR MUCH OF WESTERN PENNSYLVANIA...THE PANHANDLE OF WEST VIRGINIA AND MUCH OF EAST CENTRAL OHIO. RAINFALL FROM LAST NIGHT HAS SATURATED THE SOIL IN MUCH OF THE WATCH AREA. REPEAT HEAVY RAINFALL IS POSSIBLE THROUGH EARLY TONIGHT. RAINFALL AMOUNTS OF AN INCH AND THREE QUARTERS IN AN HOUR WILL BRING STREAMS AND CREEKS OUT OF THEIR BANKS. STAY ALERT TO THE POSSIBILITY OF FLOODED ROADWAYS AND STREAMS OVERRUNNING THEIR BANKS.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Rte 58 flooded in Licking Twp, northwest of Sligo.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2004Every state in 2004This day in weather historyWarnings in Pennsylvania, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414324.